Saturday, April 19, 2014

Wednesday, March 11, 2009 DebCervi, Community Member, asks

Q: extremely agitated and restless alzheimers patient

my mother in law is extremely restless and agitated, is it ok to give her anti anxiety drugs or other calming perscriptions?

Answer This
Answers (2)
Dorian Martin, Health Guide
3/14/09 10:00am

Hi, Deb,

 

I'd suggest that you talk to your mother-in-law's primary care physician before giving her any drugs to make sure there will not be any unwanted interactions with other drugs that she's taking. With that said, this primary care physican can give you a prescription for a drug that will calm your mother-in-law. I know that we had to get such a prescription for my mother, who only periodically got agitated.

 

Take care and keep us posted!

 

Dorian

Reply
mtandkids, Community Member
3/13/09 12:35am

Hi Debcervi,

since my father has had dimentia I have searched so many things on this disease. I have learned that my father was getting more agitated more in the evening time and very mad. so I was told they get

"Sundowning" agitation in dementia patients.

at first I didn't know what they meant by it, so I searched the internet and found it, and my dad seems to get it if his meds aren't given to him. he is in a nursing home. my dad is on so many meds, i can't even count anymore. but if he wasn't I would go crazy. I know they put my dad on it @ first called Atavan as he has progressed they have him on Risperdal. good luck, Im not an expert by no means.  tami

 

 

 

 

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By DebCervi, Community Member— Last Modified: 10/26/11, First Published: 03/11/09